Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2007, 2:01 PM CDT for Iberia Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2007, 2:01 PM CDT (19:01 UTC)
- Expired
- May 14, 2007, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Iberia Parish, LA
The radar
The Lake Charles radar (KLCH), 132 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 141901
SVRLCH
LAC045-141930-
/O.NEW.KLCH.SV.W.0030.070514T1901Z-070514T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CDT MON MAY 14 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW IBERIA...AVERY ISLAND...
* UNTIL 230 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LYDIA...OR ABOUT NEAR AVERY ISLAND...AND
MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AVERY ISLAND BY 215 PM CDT...
NEW IBERIA BY 230 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2993 9169 2984 9181 2988 9196 2997 9198
3005 9195 3007 9191 3007 9186 3005 9182
$$
131 follow-up statement
000
WWUS54 KLCH 141930
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
229 PM CDT MON MAY 14 2007
LAC045-141939-
/O.EXP.KLCH.SV.W.0030.000000T0000Z-070514T1930Z/
IBERIA LA-
229 PM CDT MON MAY 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IBERIA PARISH
EXPIRES AT 230 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...BUT WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND POSSIBLY SOME SMALL HAIL OVER AREAS
SOUTHWEST OF LYDIA.
LAT...LON 2993 9169 2984 9181 2988 9196 2997 9198
3005 9195 3007 9191 3007 9186 3005 9182
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:39 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 14, 9:39 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 939 AM CDT MON MAY 14 2007 .UPDATE...WEAK BACK DOOR COLD FRONT FROM NORTHEAST TEXAS TO SOUTH LOUISIANA HAS UPPER JET SUPPORT DISPLACED OVER TEXAS AND A LACK OF SURFACE PRESSURE GRADIENT. ONLY SOME DRIER AIR OVER MISSISSIPPI LENDS SUPPORT TO THIS BOUNDARY SO EXPECTING THIS FRONT TO COMPLETELY DISSIPATE (FRONTOLYSIS) TODAY. MORNING LCH SOUNDING TRENDING DRIER AND MORE STABLE THAN MODEL FCST SOUNDING. ONLY SPOTTY SHOWER/TSTM ACTIVITY CAN BE EXPECTED LATER TODAY JUST BEFORE MAX HEATING AND LINGERING INTO EARLY EVENING AS YESTERDAY. SEABREEZE SHOULD BE WEAK AND NEAR THE COAST TODAY DUE TO OFFSHORE FLOW. THIS WILL ALLOW TEMPS TO WARM AGAIN TO HIGHER THAN CLIMO VALUES ACROSS THE I-10 CORRIDOR. INLAND, STRONG SUBSIDENCE WILL AID IN EXCEEDING SEASONAL NORMS ONCE AGAIN. BOUNDARY LAYER CLOUD COVER SHOULD KEEP TEMPS FROM APPROACHING RECORD HIGHS. PREVIOUS FORECAST HAS ALL THIS AND NO CHANGES NEEDED. && .PREV DISCUSSION... /ISSUED 351 AM CDT MON MAY 14 2007/ DISCUSSION... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. EXPECT HIGHS IN THE UPPER 80S TO NEAR 90. THE CHANCE FOR THUNDERSTORMS WILL GRADUALLY INCREASE TUESDAY THROUGH WEDNESDAY AS A COOL FRONT APPROACHES THE REGION. THE HIGHEST CHANCE WILL BE AHEAD AND ALONG FROPA WED AFTERNOON AND EVENING. DEPENDING ON TIMING...IT LOOKS LIKE INLAND SE TX/C LA WILL RECEIVE A BIT MORE RAINFALL THAN THE I-10 CORRIDOR...MAINLY DUE TO THE LOSS OF DAYTIME HEATING BY THE TIME IT NEARS THE COAST. ANY RATE...WENT WITH 50% FOR THIS TIME PERIOD. THE TSRA WILL LINGER ACROSS THE COASTAL WATERS OVERNIGHT...AND GRADUALLY DIMINISH THU MORNING. POST FRONTAL WEATHER WILL BE RATHER PLEASANT...WITH AFTERNOON HIGHS KNOCKED DOWN TO A RESPECTABLE LOWER/MID 80S THU-FRI...WITH THE MID/UPPER 50S TREATING EARLY RISERS FRI-SAT. THE MAIN EMPHASIS OF THE HIGH WILL BE AFFECTING THE SE UNITED STATES...WHICH WILL COMMENCE RETURN FLOW OVER SE TX BY SAT. HOWEVER...ENOUGH RIDGING WILL BE IN PLACE OVER C AND SC LA TO KEEP OVERNIGHT LOWS SUN A FEW DEGREES COOLER. IT WILL STILL BE RATHER PLEASANT OVER MOST OF THE AREA. INDICATED A SLIGHT CHANCE OF SHRA/TSRA RETURNING FOR NEXT MON IN THE GRIDS...WHICH WILL APPEAR IN THE TEXT FORECAST FOR THIS AFTERNOON FORECAST PACKAGE. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 70 87 67 / 20 20 30 20 KBPT 88 70 86 68 / 20 20 30 20 KAEX 90 68 87 65 / 20 20 30 20 KLFT 90 69 87 66 / 20 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && JS
Hazardous weather outlook, May 14, 3:30 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CDT MON MAY 14 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 330 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE BY WEDNESDAY AS A COOL FRONT APPROACHES THE REGION...WITH COOLER AND DRIER AIR EXPECTED THURSDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:48 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 27 min |
| May 14, 1:47 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 28 min |
| May 14, 1:59 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 31 min |
| May 14, 3:06 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 24 min |
| May 14, 3:29 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| May 14, 3:39 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 36 min |
| May 14, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 32 min |
| May 14, 5:09 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 36 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 32 min |
| May 14, 5:39 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.